I’ve proven, empirically, that the main, if not sole, cause of my nausea and vomiting was my diuretic, Furosemide. (and my thanks to the person who suggested this – I regret I’ve forgotten your name for now, but I’ll track it down and put this right).
I stopped taking it, the nausea and vomiting stopped too. Reintroduced it at half the normal dose (40mg), all was still well but, of course, it was only half as effective, which wasn’t enough – I retain fluid like a human sponge and, after a week on 40mg, my abdominal cavity is sloshing and it’s getting hard to breathe. And I’ve gained over 3kg (weighed as I went to bed last night, after my peeing marathon – see below – so I shudder to think what it was in the morning), all fluid, I have no doubt, as my diet has barely fluctuated** and my weight has held at around 75kg/12st for months.
**What I’ve eaten has changed, naturally enough, but quantities have not – as exercise is impossible, the only way to control my weight is through my diet.
So yesterday, I tried an experiment. I took 40mg at its regular time 08.00 (or as soon as I get up, whichever is earlier – 08.00 today), and followed it up with another 40 just before midday, probably around 11.40.
No nausea or vomiting, which is great – but I didn’t stop peeing until around midnight!
Normally Furosemide, no matter what the dose, is effective for around six hours, then fizzles out, by which time, after peeing every 15-20 minutes, I’m exhausted. Yesterday was horrendous.
I expected a brief increase in output where the tablets overlapped – not a bit of it. They seemed to amplify each other and from midday I was peeing every 15 minutes, like clockwork, all day.
It’s good in one way, as I clearly needed to get rid of the fluid, but I’m utterly wiped out by being on my feet so much.
Whither now, then? I have no idea. Today I’ll try the same routine again, in the hope that things will slow down now I’ve taken the pressure off, so to speak, (though I admit I have no idea whether it actually works that way).
If I have the same problem, then tomorrow I’ll reduce the second dose to 20mg. If that fails, my useless doctor had better have some ideas, because I’m tapped out.